MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER® URINE COMPLETE CUP KIT; SYSTEM, TRANSPORT, AEROBIC

BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER® URINE COMPLETE CUP KIT; SYSTEM, TRANSPORT, AEROBIC
Catalog Number 364957
Medical Device Problem Codes Off-Label Use (1494); Short Fill (1575); Expiration Date Error (2528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/28/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported while using bd vacutainer® urine complete cup kit, underfill was observed in an unspecified number of devices.It was then discovered that the expiration date on the shelf label was beyond the expiration date of the tube.The expiration date on the tube label had already passed so expired tubes were used.There were no health consequences or impacts reported.
 
Additional Manufacturer Narrative
Investigation summary: bd had not received any samples for investigation.10 retentions were visually inspected with no issues being identified.A total of 5 retention samples had functional draw testing performed on both tube components.All tubes were within specification limits with no issues identified.The expiration date on the two tube components is the same as on the kit: 31may2026.No date discrepancy was observed.Based on a review of the device history record for the incident lot, all product specifications and requirements for lot release were met.This complaint has not been confirmed for the indicated failure modes: underfill, incorrect/missing label information, expired product.No definitive root cause could be established for the reported defect.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored.Our business team regularly reviews the collected data for the identification of emerging trends.
 
Event or Problem Description

Brand Name
BD VACUTAINER® URINE COMPLETE CUP KIT
Common Device Name
SYSTEM, TRANSPORT, AEROBIC
Manufacturer (Section D)
BECTON, DICKINSON & CO. (BROKEN BOW)
150 south 1st avenue
broken bow NE 68822
Manufacturer (Section G)
BECTON, DICKINSON & CO. (BROKEN BOW)
150 south 1st avenue
broken bow NE 68822
Manufacturer Contact
matt j. connor
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key21913518
Report Number1917413-2025-00524
Device Sequence Number17951448
Product Code JTW
UDI-Device Identifier00382903649570
UDI-Public(01)00382903649570(11)241106(17)260531(10)4311347
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date05/31/2026
Device Catalogue Number364957
Device Lot Number4311347
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/28/2025
Supplement Date Received by Manufacturer05/29/2025
Initial Report FDA Received Date04/25/2025
Supplement Report FDA Received Date06/25/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/06/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown